Can an increase in Wellbutrin dosage cause sudden constipation?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

axelsmom
Regular Member


Date Joined Aug 2006
Total Posts : 47
   Posted 3/16/2011 6:56 AM (GMT -6)   
I know this isn't a serious topic like some people are dealing with, but I really do have a question about a potential side effect of recently going from 150 mg Wellbutrin XL to 300 about 5 days ago. Within two days of increasing the dosage, I became constipated - just like that. Nothing else has changed (exercise, eating habits, sleep, work, etc all the same as before). So this leads me to think the constipation is from the increase in the dosage. Anyone have any insight on this or am I just disillusioned??

Geosojda
Regular Member


Date Joined Aug 2010
Total Posts : 262
   Posted 3/16/2011 10:59 AM (GMT -6)   
i was/still do get constipation from wellbutrin and often when you bump the dosage up you will experience some side effects like you did when you first went on it. But yea i think wellbutrin and constipation go hand in hand, try to take a OTC Stool Softener with dinner everynight, really helps
When the only tool you have is a hammer, everything looks like a nail.

with your past and your future precisely divided, Am I at that moment?. . I haven't decided.

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 20190
   Posted 3/17/2011 3:23 AM (GMT -6)   
DIDN'T KNOW. HOPE GEOSOJDA'S METHOD HELPS. FEEL BETTER SOON, JAMIE
SCHIZO-AFFECTIVE DISORDER, EMOTIONALLY UNSTABLE PERSONALITY DISORDER, BORDERLINE TYPE -AXIS 2 , BI-POLAR AFFECTIVE DISORDER AXIS 1

REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42438
   Posted 3/17/2011 7:16 AM (GMT -6)   
I would say drink a lot of water and walk as much as possible. See if that helps.

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

Daisysmom
Regular Member


Date Joined Sep 2006
Total Posts : 168
   Posted 3/17/2011 11:37 PM (GMT -6)   
I know that some of the SSRI's can cause constipation. I forget which one I was taking, but I ended up buying some sort of fiber supplement at the drugstore and that worked fine for me. When I eventually went back to the doctor she said, oh, why didn't you tell me, and then put me on something else. Well, I am not going to continue with my story, but just to let you know, they all work a little differently and maybe your doctor would put you on something else if that's what you want to try.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, June 23, 2018 4:39 AM (GMT -6)
There are a total of 2,974,453 posts in 326,177 threads.
View Active Threads


Who's Online
This forum has 161281 registered members. Please welcome our newest member, Paw Paw.
279 Guest(s), 3 Registered Member(s) are currently online.  Details
Buxx99, sandyfeet, Kippette